Alert archive / Tennessee / Wind Advisories in 2010
Wind Advisory 3, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at May 7, 2010, 3:16 AM CDT for 27 counties in Tennessee. It took effect at May 7, 2010, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2010, 3:16 AM CDT (08:16 UTC)
- In effect from
- May 7, 2010, 12:00 PM CDT
- Expired
- May 7, 2010, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
All 27 counties
Bedford County, TN, Benton County, TN, Cheatham County, TN, Clay County, TN, Davidson County, TN, Dickson County, TN, Giles County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Perry County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Wayne County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
879 WWUS74 KOHX 070816 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 316 AM CDT FRI MAY 7 2010 ...GUSTY WINDS WILL DEVELOP TODAY... .GUSTY WINDS WILL DEVELOP TODAY AS HIGH PRESSURE MOVES TO THE EAST AND A LOW PRESSURE AND COLD FRONT APPROACH FROM THE WEST. WIND GUSTS OVER 35 MPH WILL OCCUR AT TIMES...ESPECIALLY OVER NORTHWEST MIDDLE TENNESSEE. LOOSE ITEMS...SUCH AS HOUSEHOLD GOODS IN FLOOD RECOVERY AREAS...SHOULD BE SECURED. TNZ005>010-022>031-056>062-075-093>095-071900- /O.NEW.KOHX.WI.Y.0003.100507T1700Z-100507T2300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- BEDFORD-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...CAMDEN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE... HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG... MURFREESBORO...SHELBYVILLE...WAYNESBORO...LAWRENCEBURG...PULASKI 316 AM CDT FRI MAY 7 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. * WINDS: SUSTAINED 15 TO 25 MPH WITH GUSTS OVER 35 MPH * IMPACTS: DIFFICULTY DRIVING AND SCATTERING OF LOOSE ITEMS...INCLUDING DEBRIS FROM FLOOD RECOVERY OPERATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 13
1 follow-up statement
537 WWUS74 KOHX 071905 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 205 PM CDT FRI MAY 7 2010 ...GUSTY WINDS WILL CONTINUE THIS AFTERNOON AND EVENING... .GUSTY WINDS WILL CONTINUE OUT OF THE SOUTH TO SOUTHWEST AS HIGH PRESSURE MOVES TO THE EAST AND A LOW PRESSURE AND COLD FRONT APPROACH FROM THE WEST. WIND GUSTS OVER 35 MPH WILL OCCUR AT TIMES...ESPECIALLY OVER NORTHWEST MIDDLE TENNESSEE. LOOSE ITEMS...SUCH AS HOUSEHOLD GOODS IN FLOOD RECOVERY AREAS...SHOULD BE SECURED. TNZ005>010-022>031-056>062-075-093>095-072300- /O.CON.KOHX.WI.Y.0003.000000T0000Z-100507T2300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- BEDFORD-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...CAMDEN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE... HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG... MURFREESBORO...SHELBYVILLE...WAYNESBORO...LAWRENCEBURG...PULASKI 205 PM CDT FRI MAY 7 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS: SUSTAINED 15 TO 25 MPH WITH GUSTS OVER 35 MPH * IMPACTS: DIFFICULTY DRIVING AND SCATTERING OF LOOSE ITEMS... INCLUDING DEBRIS FROM FLOOD RECOVERY OPERATIONS. ALSO A WORD OF CAUTION...SOME TREES...ESPECIALLY IN AREAS THAT RECEIVED THE HEAVIEST RAIN OVER THE WEEKEND...COULD BE FELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GIRODO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at May 7, 2:41 AM CDT, 35 minutes earlier.
Area forecast discussion, May 7, 2:41 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 241 AM CDT FRI MAY 7 2010 .DISCUSSION...EARLY THIS MORNING...DRY WX CONTINUED OVER MID TN...ALLOWING FOR GRADUAL IMPROVEMENT FROM THE DEVASTATING FLOODS OF LAST WEEKEND. SEVERAL RIVERS AND NUMEROUS TRIBUTARIES REMAIN IN FLOOD. SEE OUR LATEST HYDROLOGIC PRODUCTS FOR MORE DETAILS. DRY AND WARM CONDITIONS WILL CONTINUE TODAY. HIGH PRESSURE WILL MOVE TO OUR EAST AS LOW PRESSURE MOVES FROM THE MID MS VALLEY TOWARD THE GREAT LAKES. THE PRESSURE GRADIENT BETWEEN THESE SYSTEMS WILL STRENGTHEN...RESULTING IN GUSTY SOUTH TO SOUTHWEST WINDS. A WIND ADVISORY WILL BE ISSUED FOR MUCH OF MID TN WITH A FEW WIND GUSTS AROUND 35 MPH...EXCEPT THE FAR SOUTH AND PLATEAU WHERE WIND GUSTS WILL BE UNDER CRITERIA. WITH MAINLY SUNNY SKIES...TEMPERATURES WILL WARM WELL INTO THE 80S ACROSS THE AREA. A BROKEN BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA TONIGHT WITH PASSAGE OF A COLD FRONT. BRIEF DOWNPOURS ARE EXPECTED...WITH QPF AMOUNTS UNDER ONE QUARTER INCH. SOME OF THE STORMS COULD BE BRIEFLY SEVERE WITH STRONG WINDS BETWEEN 6 PM AND MIDNIGHT. COOL HIGH PRESSURE WILL MOVE IN FOR SATURDAY AND SUNDAY. SKIES WILL BE SUNNY SATURDAY...BUT TEMPERATURES WILL BE SEVERAL DEGREES BELOW NORMAL. SATURDAY NIGHT WILL BE QUITE CHILLY. A FEW PATCHES OF FROST COULD DEVELOP IN SHELTERED VALLEYS OF THE CUMBERLAND PLATEAU. SUNDAY WILL BE IN THE 60S WITH INCREASING CLOUDS. A CHANCE FOR RAIN WILL RETURN SUNDAY NIGHT INTO MONDAY AS AN WEAK OVERRUNNING PATTERN DEVELOPS. MID TN WILL BE IN THE WARM SECTOR BY TUESDAY. A FRONT IS EXPECTED TO STALL TO OUR NORTHWEST...KEEPING AT LEAST SLIGHT RAIN CHANCES THROUGH THE ENTIRE WEEK. WE DO NOT SEE ANY MAJOR RAINFALL AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 88 56 68 43 / 0 50 0 0 CLARKSVILLE 86 51 65 41 / 20 50 0 0 CROSSVILLE 84 53 65 38 / 10 50 10 0 COLUMBIA 89 57 70 44 / 0 50 0 10 LAWRENCEBURG 89 57 70 44 / 0 50 0 10 WAVERLY 87 54 67 43 / 20 50 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR TNZ005>010-022>031-056>062-075-093>095. && 13
Hazardous weather outlook, May 6, 5:16 AM CDT, 22 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 516 AM CDT THU MAY 6 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-071030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 516 AM CDT THU MAY 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT FLOODING WILL CONTINUE ALONG AREA RIVERS AROUND AND WEST OF NASHVILLE. MOST RIVERS HOWEVER HAVE CRESTED AND WILL CONTINUE TO FALL...WITH MOST DROPPING BELOW FLOOD STAGE BY DAYS END. THE CUMBERLAND RIVER AROUND CLARKSVILLE WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 10:27 PM CDT | Areal Flood Warning | OHX | Cheatham, Dickson, Montgomery, Stewart | 24 hr |
| May 7, 7:32 AM CDT | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 7 days |
Nearby
Wind Advisories in Tennessee, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.